2016, 36(7): 3603-3621. doi: 10.3934/dcds.2016.36.3603

On some variational problems set on domains tending to infinity

1. 

Institute of Mathematics, University of Zürich, Winterthurerstrasse 190, CH-8057 Zürich

2. 

Helmut Schmidt University / University of the Federal Armed Forces Hamburg, Department of Mechanical Engineering, Holstenhofweg 85, 22043, Hamburg, Germany

3. 

Tata Institute of Fundamental Research- CAM, Sharadanagar, GKVK Campus, Postbox - 560065, Bangalore, India

Received  April 2015 Revised  January 2016 Published  March 2016

Let $\Omega_\ell = \ell\omega_1 \times \omega_2$ where $\omega_1 \subset \mathbb{R}^p$ and $\omega_2 \subset \mathbb{R}^{n-p}$ are assumed to be open and bounded. We consider the following minimization problem: $$E_{\Omega_\ell}(u_\ell) = \min_{u\in W_0^{1,q}(\Omega_\ell)}E_{\Omega_\ell}(u)$$ where $E_{\Omega_\ell}(u) = \int_{\Omega_\ell}F(\nabla u)-fu$, $F$ is a convex function and $f\in L^{q'}(\omega_2)$. We are interested in studying the asymptotic behavior of the solution $u_\ell$ as $\ell$ tends to infinity.
Citation: Michel Chipot, Aleksandar Mojsic, Prosenjit Roy. On some variational problems set on domains tending to infinity. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3603-3621. doi: 10.3934/dcds.2016.36.3603
References:
[1]

J. Borwein, A. J. Guirao, P. Hajek and J. Vanderwerff, Uniformly convex functions on Banach spaces,, Proc. Amer. Math. Soc., 137 (2009), 1081. doi: 10.1090/S0002-9939-08-09630-5.

[2]

P. G. Ciarlet, Introduction to Linear Shell Theory,, Series in Applied Mathematics, 1 (1998).

[3]

M. Chipot, $l$ Goes to Plus Infinity,, Birkhäuser, (2002). doi: 10.1007/978-3-0348-8173-9.

[4]

M. Chipot, to, appear., ().

[5]

M. Chipot and S. Mardare, Asymptotic behaviour of the Stokes problem in cylinders becoming unbounded in one direction,, J. Math. Pures Appl., 90 (2013), 133. doi: 10.1016/j.matpur.2008.04.002.

[6]

M. Chipot and A. Rougirel, On the asymptotic behaviour of the solution of elliptic problems in cylindrical domains becoming unbounded,, Commun. Contemp. Math., 4 (2002), 15. doi: 10.1142/S0219199702000555.

[7]

M. Chipot and A. Rougirel, On the asymptotic behaviour of the eigenmodes for elliptic problems in domain becoming unbounded,, Trans. AMS, 360 (2008), 3579. doi: 10.1090/S0002-9947-08-04361-4.

[8]

M. Chipot and A. Rougirel, Remarks on the asymptotic behaviour of the solution to parabolic problems in domains becoming unbounded,, Nonlinear Analysis, 47 (2001), 3. doi: 10.1016/S0362-546X(01)00151-1.

[9]

M. Chipot, P. Roy and I. Shafrir, Asymptotics of eigenstates of elliptic problems with mixed boundary data on domains tending to infinity,, Asymptotic Analysis, 85 (2013), 199.

[10]

M. Chipot and K. Yeressian, Exponential rates of convergence by an iteration technique,, C. R. Math. Acad. Sci., 346 (2008), 21. doi: 10.1016/j.crma.2007.12.004.

[11]

M. Chipot and K. Yeressian, On the asymptotic behavior of variational inequalities set in cylinders,, Discrete Contin. Dyn. Syst., 33 (2013), 4875. doi: 10.3934/dcds.2013.33.4875.

[12]

M. Chipot and K. Yeressian, Asymptotic behaviour of the solution to variational inequalities with joint constraints on its value and its gradient,, Contemporary Mathematics, 594 (2013), 137. doi: 10.1090/conm/594/11797.

[13]

M. Chipot and Y. Xie, On the asymptotic behaviour of the p-Laplace equation in cylinders becoming unbounded,, Nonlinear partial differential equations and their applications, 20 (2004), 16.

[14]

I. Chowdhury and P. Roy, On the asymptotic analysis of problems involving fractional laplacian in cylindrical domains tending to infinity,, preprint, ().

[15]

I. Ekeland and R. Temam, Convex Analysis and Variational Problems,, North-Holland Publishing Co., (1976).

[16]

L. C. Evans, Partial Differential Equations,, Graduate Studies in Mathematics, 19 (1998).

[17]

L. C. Evans and R. F. Gariepy, Measure Theory and Fine Properties of Functions,, CRC Press, (1992).

[18]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order,, Springer, (1983). doi: 10.1007/978-3-642-61798-0.

[19]

S. Guesmia, Some convergence results for quasilinear parabolic boundary value problems in cylindrical domains of large size,, Nonlinear Anal., 70 (2009), 3320. doi: 10.1016/j.na.2008.04.036.

[20]

S. Guesmia, Some results on the asymptotic behaviour for hyperbolic problems in cylindrical domains becoming unbounded,, J. Math. Anal. Appl., 341 (2008), 1190. doi: 10.1016/j.jmaa.2007.11.001.

show all references

References:
[1]

J. Borwein, A. J. Guirao, P. Hajek and J. Vanderwerff, Uniformly convex functions on Banach spaces,, Proc. Amer. Math. Soc., 137 (2009), 1081. doi: 10.1090/S0002-9939-08-09630-5.

[2]

P. G. Ciarlet, Introduction to Linear Shell Theory,, Series in Applied Mathematics, 1 (1998).

[3]

M. Chipot, $l$ Goes to Plus Infinity,, Birkhäuser, (2002). doi: 10.1007/978-3-0348-8173-9.

[4]

M. Chipot, to, appear., ().

[5]

M. Chipot and S. Mardare, Asymptotic behaviour of the Stokes problem in cylinders becoming unbounded in one direction,, J. Math. Pures Appl., 90 (2013), 133. doi: 10.1016/j.matpur.2008.04.002.

[6]

M. Chipot and A. Rougirel, On the asymptotic behaviour of the solution of elliptic problems in cylindrical domains becoming unbounded,, Commun. Contemp. Math., 4 (2002), 15. doi: 10.1142/S0219199702000555.

[7]

M. Chipot and A. Rougirel, On the asymptotic behaviour of the eigenmodes for elliptic problems in domain becoming unbounded,, Trans. AMS, 360 (2008), 3579. doi: 10.1090/S0002-9947-08-04361-4.

[8]

M. Chipot and A. Rougirel, Remarks on the asymptotic behaviour of the solution to parabolic problems in domains becoming unbounded,, Nonlinear Analysis, 47 (2001), 3. doi: 10.1016/S0362-546X(01)00151-1.

[9]

M. Chipot, P. Roy and I. Shafrir, Asymptotics of eigenstates of elliptic problems with mixed boundary data on domains tending to infinity,, Asymptotic Analysis, 85 (2013), 199.

[10]

M. Chipot and K. Yeressian, Exponential rates of convergence by an iteration technique,, C. R. Math. Acad. Sci., 346 (2008), 21. doi: 10.1016/j.crma.2007.12.004.

[11]

M. Chipot and K. Yeressian, On the asymptotic behavior of variational inequalities set in cylinders,, Discrete Contin. Dyn. Syst., 33 (2013), 4875. doi: 10.3934/dcds.2013.33.4875.

[12]

M. Chipot and K. Yeressian, Asymptotic behaviour of the solution to variational inequalities with joint constraints on its value and its gradient,, Contemporary Mathematics, 594 (2013), 137. doi: 10.1090/conm/594/11797.

[13]

M. Chipot and Y. Xie, On the asymptotic behaviour of the p-Laplace equation in cylinders becoming unbounded,, Nonlinear partial differential equations and their applications, 20 (2004), 16.

[14]

I. Chowdhury and P. Roy, On the asymptotic analysis of problems involving fractional laplacian in cylindrical domains tending to infinity,, preprint, ().

[15]

I. Ekeland and R. Temam, Convex Analysis and Variational Problems,, North-Holland Publishing Co., (1976).

[16]

L. C. Evans, Partial Differential Equations,, Graduate Studies in Mathematics, 19 (1998).

[17]

L. C. Evans and R. F. Gariepy, Measure Theory and Fine Properties of Functions,, CRC Press, (1992).

[18]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order,, Springer, (1983). doi: 10.1007/978-3-642-61798-0.

[19]

S. Guesmia, Some convergence results for quasilinear parabolic boundary value problems in cylindrical domains of large size,, Nonlinear Anal., 70 (2009), 3320. doi: 10.1016/j.na.2008.04.036.

[20]

S. Guesmia, Some results on the asymptotic behaviour for hyperbolic problems in cylindrical domains becoming unbounded,, J. Math. Anal. Appl., 341 (2008), 1190. doi: 10.1016/j.jmaa.2007.11.001.

[1]

M. Chipot, A. Rougirel. On the asymptotic behaviour of the solution of parabolic problems in cylindrical domains of large size in some directions. Discrete & Continuous Dynamical Systems - B, 2001, 1 (3) : 319-338. doi: 10.3934/dcdsb.2001.1.319

[2]

Bernard Brighi, S. Guesmia. Asymptotic behavior of solution of hyperbolic problems on a cylindrical domain. Conference Publications, 2007, 2007 (Special) : 160-169. doi: 10.3934/proc.2007.2007.160

[3]

Leonid Kunyansky. Fast reconstruction algorithms for the thermoacoustic tomography in certain domains with cylindrical or spherical symmetries. Inverse Problems & Imaging, 2012, 6 (1) : 111-131. doi: 10.3934/ipi.2012.6.111

[4]

Chiu-Yen Kao, Yuan Lou, Eiji Yanagida. Principal eigenvalue for an elliptic problem with indefinite weight on cylindrical domains. Mathematical Biosciences & Engineering, 2008, 5 (2) : 315-335. doi: 10.3934/mbe.2008.5.315

[5]

Paulo Cesar Carrião, Olimpio Hiroshi Miyagaki. On a class of variational systems in unbounded domains. Conference Publications, 2001, 2001 (Special) : 74-79. doi: 10.3934/proc.2001.2001.74

[6]

Yuhong Dai, Ya-xiang Yuan. Analysis of monotone gradient methods. Journal of Industrial & Management Optimization, 2005, 1 (2) : 181-192. doi: 10.3934/jimo.2005.1.181

[7]

Lori Badea. Multigrid methods for some quasi-variational inequalities. Discrete & Continuous Dynamical Systems - S, 2013, 6 (6) : 1457-1471. doi: 10.3934/dcdss.2013.6.1457

[8]

Zalman Balanov, Carlos García-Azpeitia, Wieslaw Krawcewicz. On variational and topological methods in nonlinear difference equations. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2813-2844. doi: 10.3934/cpaa.2018133

[9]

Brahim Amaziane, Leonid Pankratov, Andrey Piatnitski. Homogenization of variational functionals with nonstandard growth in perforated domains. Networks & Heterogeneous Media, 2010, 5 (2) : 189-215. doi: 10.3934/nhm.2010.5.189

[10]

Henri Berestycki, Luca Rossi. Reaction-diffusion equations for population dynamics with forced speed II - cylindrical-type domains. Discrete & Continuous Dynamical Systems - A, 2009, 25 (1) : 19-61. doi: 10.3934/dcds.2009.25.19

[11]

Feng Zhou, Chunyou Sun. Dynamics for the complex Ginzburg-Landau equation on non-cylindrical domains I: The diffeomorphism case. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3767-3792. doi: 10.3934/dcdsb.2016120

[12]

Shengji Li, Chunmei Liao, Minghua Li. Stability analysis of parametric variational systems. Numerical Algebra, Control & Optimization, 2011, 1 (2) : 317-331. doi: 10.3934/naco.2011.1.317

[13]

Per Christian Moan, Jitse Niesen. On an asymptotic method for computing the modified energy for symplectic methods. Discrete & Continuous Dynamical Systems - A, 2014, 34 (3) : 1105-1120. doi: 10.3934/dcds.2014.34.1105

[14]

Kersten Schmidt, Ralf Hiptmair. Asymptotic boundary element methods for thin conducting sheets. Discrete & Continuous Dynamical Systems - S, 2015, 8 (3) : 619-647. doi: 10.3934/dcdss.2015.8.619

[15]

Jorge Ferreira, Mauro De Lima Santos. Asymptotic behaviour for wave equations with memory in a noncylindrical domains. Communications on Pure & Applied Analysis, 2003, 2 (4) : 511-520. doi: 10.3934/cpaa.2003.2.511

[16]

Michel Chipot, Karen Yeressian. On the asymptotic behavior of variational inequalities set in cylinders. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 4875-4890. doi: 10.3934/dcds.2013.33.4875

[17]

Mohamed Badreddine, Thomas K. DeLillo, Saman Sahraei. A Comparison of some numerical conformal mapping methods for simply and multiply connected domains. Discrete & Continuous Dynamical Systems - B, 2018, 22 (11) : 1-28. doi: 10.3934/dcdsb.2018100

[18]

Xiaohai Wan, Zhilin Li. Some new finite difference methods for Helmholtz equations on irregular domains or with interfaces. Discrete & Continuous Dynamical Systems - B, 2012, 17 (4) : 1155-1174. doi: 10.3934/dcdsb.2012.17.1155

[19]

Dorina Mitrea and Marius Mitrea. Boundary integral methods for harmonic differential forms in Lipschitz domains. Electronic Research Announcements, 1996, 2: 92-97.

[20]

Moncef Aouadi, Taoufik Moulahi. Asymptotic analysis of a nonsimple thermoelastic rod. Discrete & Continuous Dynamical Systems - S, 2016, 9 (5) : 1475-1492. doi: 10.3934/dcdss.2016059

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (3)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]